Expanding measures
Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 6, p. 889-939

We prove that any C 1+α transformation, possibly with a (non-flat) critical or singular region, admits an invariant probability measure absolutely continuous with respect to any expanding measure whose Jacobian satisfies a mild distortion condition. This is an extension to arbitrary dimension of a famous theorem of Keller (1990) [33] for maps of the interval with negative Schwarzian derivative.Given a non-uniformly expanding set, we also show how to construct a Markov structure such that any invariant measure defined on this set can be lifted. We used these structure to study decay of correlations and others statistical properties for general expanding measures.

@article{AIHPC_2011__28_6_889_0,
     author = {Pinheiro, Vilton},
     title = {Expanding measures},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {28},
     number = {6},
     year = {2011},
     pages = {889-939},
     doi = {10.1016/j.anihpc.2011.07.001},
     zbl = {1254.37026},
     mrnumber = {2859932},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2011__28_6_889_0}
}
Pinheiro, Vilton. Expanding measures. Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 6, pp. 889-939. doi : 10.1016/j.anihpc.2011.07.001. http://www.numdam.org/item/AIHPC_2011__28_6_889_0/

[1] J. Aaronson, An Introduction to Infinite Ergodic Theory, Math. Surv. Monographs vol. 50, Amer. Math. Soc., Providence, RI (1997) | MR 1450400 | Zbl 0882.28013

[2] J.F. Alves, SRB measures for non-hyperbolic systems with multidimensional expansion, Ann. Sci. École Norm. Sup. (4) 33 (2000), 1-32 | Numdam | MR 1743717 | Zbl 0955.37012

[3] J.F. Alves, V. Araújo, Random perturbations of nonuniformly expanding maps, Astérisque 286 (2003), 25-62 | MR 2052296 | Zbl 1043.37016

[4] J.F. Alves, C. Bonatti, M. Viana, SRB measures for partially hyperbolic systems whose central direction is mostly expanding, Invent. Math. 140 (2000), 351-398 | MR 1757000 | Zbl 0962.37012

[5] J.F. Alves, S. Luzzatto, V. Pinheiro, Markov structures and decay of correlations for non-uniformly expanding dynamical systems, Annales de LÍnstitut Henri Poincaré-Analyse Non Linéaire 22 (2005), 817-839 | Numdam | MR 2172861 | Zbl 1134.37326

[6] J.F. Alves, S. Luzzatto, V. Pinheiro, Lyapunov exponents and rates of mixing for one-dimensional maps, Ergodic Theory Dynam. Systems 24 (2004), 1-22 | MR 2060991

[7] V. Araujo, Semicontinuity of entropy, existence of equilibrium states and continuity of physical measures, Discrete and Continuous Dynamical Systems 17 (2007), 371-386 | MR 2257439 | Zbl 1120.37016

[8] A. Arbieto, C. Matheus, K. Oliveira, Equilibrium states for random non-uniformly expanding maps, Nonlinearity 17 no. 2 (2004), 581-593 | MR 2039060 | Zbl 1057.37024

[9] A. Blokh, M. Lyubich, Ergodicity of transitive maps of the interval, Ukrainian Math. J. 41 (1989), 985-988 | MR 1024300

[10] A. Blokh, M. Lyubich, Measurable dynamics of S-unimodal maps of the interval, Ann. Sci. École Norm. Sup. 24 (1991), 545-573 | Numdam | MR 1132757 | Zbl 0790.58024

[11] C. Bonatti, L. Diaz, M. Viana, Dynamics Beyond Uniform Hyperbolicity: A Global Geometric and Probabilistic Perspective, Springer-Verlag (2004) | MR 2105774 | Zbl 1060.37020

[12] R. Bowen, Markov partitions and minimal sets for Axiom A diffeomorphisms, Amer. J. Math. 92 (1970), 907-918 | MR 277002 | Zbl 0212.29104

[13] R. Bowen, Markov partitions for Axiom diffeomorphisms, Amer. J. Math. 92 (1970), 725-747 | MR 277003 | Zbl 0208.25901

[14] R. Bowen, Equilibrium States and the Ergodic Theory of Axiom A Diffeomorphisms, Lecture Notes in Mathematics vol. 480, Springer-Verlag (1975) | MR 442989 | Zbl 0327.58010

[15] H. Bruin, G. Keller, Equilibrium states for S-unimodal maps, Ergodic Theory Dynam. Systems 18 (1998), 765-789 | MR 1645373 | Zbl 0916.58020

[16] H. Bruin, M. Todd, Complex maps without invariant densities, Nonlinearity 19 (2006), 2929-2945 | MR 2275506 | Zbl 1122.37037

[17] H. Bruin, M. Todd, Equilibrium states for interval maps: the potential -t log |df|, preprint, 2006. | MR 2434739

[18] H. Bruin, M. Todd, Equilibrium states for potentials with sup φ- inf φ<htop(f), Commun. Math. Phys. 283 no. 3 (2008), 579-611, http://dx.doi.org/10.1007/s00220-008-0596-0

[19] H. Bruin, M. Todd, Markov extensions and lifting measures for complex polynomials, Ergodic Theory Dynam. Systems 27 (2007), 743-768 | MR 2322177 | Zbl 1130.37370

[20] J. Buzzi, F. Paccaut, B. Schmitt, Conformal measures for multidimensional piecewise invertible maps, Ergodic Theory Dynam. Systems 21 (2001), 1035-1049 | MR 1849600 | Zbl 1055.37008

[21] J. Buzzi, O. Sarig, Uniqueness of equilibrium measures for countable Markov shifts and multidimensional piecewise expanding maps, Ergodic Theory Dynam. Systems 23 (2003), 1383-1400 | MR 2018604 | Zbl 1037.37005

[22] J. Buzzi, Markov extensions for multi-dimensional dynamical systems, Israel J. Math. 112 (1999), 357-380 | MR 1714974 | Zbl 0988.37012

[23] M. Denker, G. Keller, M. Urbański, On the uniqueness of equilibrium states for piecewise monotone mappings, Studia Math. 97 (1990), 27-36 | MR 1074766 | Zbl 0715.28014

[24] M. Denker, Z. Nitecki, M. Urbański, Conformal measures and S-unimodal maps, Dynamical Systems and Applications, World Sci. Ser. Appl. Anal. vol. 4, World Sci. Publ. (1995), 169-212 | MR 1372961 | Zbl 0856.58023

[25] M. Denker, F. Przytycki, M. Urbański, On the transfer operator for rational functions on the Riemann sphere, Ergodic Theory Dynam. Systems 16 (1996), 255-266 | MR 1389624 | Zbl 0852.46024

[26] M. Denker, M. Urbański, Ergodic theory of equilibrium states for rational maps, Nonlinearity 4 (1991), 103-134 | MR 1092887 | Zbl 0718.58035

[27] M. Denker, M. Urbański, Hausdorff and conformal measures on Julia sets with a rationally indifferent periodic point, J. London Math. Soc. 43 (1991), 107-118 | MR 1099090 | Zbl 0734.28007

[28] M. Denker, M. Urbański, The dichotomy of Hausdorff measures and equilibrium states for parabolic rational maps, Ergodic Theory and Related Topics, III, Güstrow, 1990, Lecture Notes in Mathematics vol. 1514, Springer-Verlag (1992), 90-113 | MR 1179174 | Zbl 0769.58047

[29] N. Dobbs, On cusps and flat tops, preprint, 2008. | Numdam | MR 3330915

[30] N. Dobbs, Measures with positive Lyapunov exponent and conformal measures in rational dynamics, preprint, 2008. | MR 2888229

[31] S. Gouëzel, Decay of correlations for nonuniformly expanding systems, Bull. Soc. Math. France 134 no. 1 (2006), 1-31 | Numdam | MR 2233699 | Zbl 1111.37018

[32] A. Katok, B. Hasselblat, Introduction to the Modern Theory of Dynamical Systems, Cambridge Univ. Press (1996) | MR 1326374

[33] G. Keller, Exponents, attractors and Hopf decompositions for interval maps, Ergodic Theory Dynam. Systems 10 (1990), 717-744 | MR 1091423 | Zbl 0715.58020

[34] R. Leplaideur, I. Rios, Invariant manifolds and equilibrium states for non-uniformly hyperbolic horseshoes, Nonlinearity 19 (2006), 2667-2694 | MR 2267723 | Zbl 1190.37017

[35] M. Martens, Distortion results and invariant Cantor sets of unimodal maps, Ergodic Theory Dynam. Systems 14 no. 2 (1994), 331-349 | MR 1279474 | Zbl 0809.58026

[36] W. De Melo, S.V. Strien, One Dimensional Dynamics, Springer-Verlag (1993) | MR 1239171 | Zbl 0791.58003

[37] J. Milnor, Commun. Math. Phys. 99 (1985), 177, Commun. Math. Phys. 102 (1985), 517 | MR 818833

[38] K. Oliveira, Equilibrium states for non-uniformly expanding maps, Ergodic Theory Dynam. Systems 23 no. 6 (2003), 1891-1905 | MR 2032493 | Zbl 1051.37013

[39] K. Oliveira, M. Viana, Thermodynamical formalism for robust classes of potentials and non-uniformly hyperbolic maps, Ergodic Theory Dynam. Systems 28 (2008) | MR 2408389 | Zbl 1154.37330

[40] W. Parry, Entropy and Generators in Ergodic Theory, W.A. Benjamin (1969) | MR 262464 | Zbl 0175.34001

[41] Y. Pesin, S. Senti, Thermodynamical formalism associated with inducing schemes for one-dimensional maps, Moscow Mathematical Journal 5 no. 3 (2005), 669-678 | MR 2241816 | Zbl 1109.37028

[42] Y. Pesin, S. Senti, Equilibrium measures for maps with inducing schemes, preprint, 2006. | MR 2417478

[43] Y. Pesin, K. Zhang, Thermodynamics Associated With Inducing Schemes and Liftability of Measures, Proc. Fields Inst. (2007) | Zbl 1139.37016

[44] Ya. Pesin, S. Senti, K. Zhang, Lifting measures to inducing schemes, preprint, 2007. | MR 2408392

[45] V. Pinheiro, Sinai Ruelle Bowen measures for weakly expanding maps, Nonlinearity 19 (2006), 1185-1200 | MR 2222364 | Zbl 1100.37014

[46] F. Przytycki, J. Rivera-Letelier, Nice inducing schemes and the thermodynamics of rational maps, preprint, 2008. | MR 2784276

[47] C.A. Rogers, Hausdorff Measures, Cambridge Univ. Press (1998) | MR 1692618 | Zbl 0915.28002

[48] O. Sarig, Thermodynamic formalism for countable Markov shifts, Ergodic Theory Dynam. Systems 19 no. 6 (1999), 1565-1593 | MR 1738951 | Zbl 0994.37005

[49] O. Sarig, Phase transitions for countable Markov shifts, Commun. Math. Phys. 217 no. 3 (2001), 555-577 | MR 1822107 | Zbl 1007.37018

[50] O. Sarig, Existence of Gibbs measures for countable Markov shifts, Proc. Amer. Math. Soc. 131 (2003), 1751-1758 | MR 1955261 | Zbl 1009.37003

[51] M. Shub, Global Stability of Dynamical Systems, Springer-Verlag (1986) | MR 869255

[52] Y. Sinai, Markov partitions and C-diffeomorphisms, Functional Anal. Appl. 2 (1968), 64 | MR 233038

[53] Y. Sinai, Construction of Markov partitions, Functional Anal. Appl. 2 (1968), 70 | MR 250352

[54] Y. Sinai, Gibbs measures in ergodic theory, Russ. Math. Surv. 27 no. 4 (1972), 21-69 | MR 399421 | Zbl 0246.28008

[55] S. Van Strien, E. Vargas, Real bounds, ergodicity and negative Schwarzian for multimodal maps, J. Am. Math. Soc. 17 (2004), 749-782 | MR 2083467 | Zbl 1073.37043

[56] M. Urbański, Hausdorff measures versus equilibrium states of conformal infinite iterated function systems, International Conference on Dimension and Dynamics Miskolc, 1998 Period. Math. Hungar. 37 (1998), 153-205 | MR 1719436 | Zbl 0932.28005

[57] P. Varandas, Existence and stability of equilibrium states for robust classes of non-uniformly hyperbolic maps, PhD thesis, IMPA, 2007.

[58] P. Varandas, M. Viana, Existence, uniqueness and stability of equilibrium states for non-uniformly expanding maps, preprint, 2008. | Numdam | MR 2595192

[59] M. Viana, Multidimensional non-hyperbolic attractors, Publ. Math. IHES 85 (1997), 63-96 | MR 1471866 | Zbl 1037.37016

[60] Q. Wang, L.-S. Young, Strange attractors with one direction of hyperbolicity, Commun. Math. Phys. 218 (2001), 1-97 | MR 1824198 | Zbl 0996.37040

[61] L.-S. Young, Statistical properties of dynamical systems with some hyperbolicity, Ann. Math. 147 (1998), 585-650 | MR 1637655 | Zbl 0945.37009

[62] L.-S. Young, Recurrence times and rates of mixing, Israel J. Math. 110 (1999), 153-188 | MR 1750438 | Zbl 0983.37005

[63] M. Yuri, On the convergence to equilibrium states for certain non-hyperbolic systems, Ergodic Theory Dynam. Systems 17 no. 4 (1997), 977-1000 | MR 1468111 | Zbl 0887.58033

[64] M. Yuri, Thermodynamic formalism for certain nonhyperbolic maps, Ergodic Theory Dynam. Systems 19 (1999), 1365-1378 | MR 1721626 | Zbl 0971.37004

[65] M. Yuri, Thermodynamic Formalism for countable to one Markov systems, Trans. Amer. Math. Soc. 355 (2003), 2949-2971 | MR 1975407 | Zbl 1095.37007

[66] R. Zweimüller, Invariant measures for general(ized) induced transformations, Proc. Amer. Math. Soc. 133 no. 8 (2005), 2283-2295 | MR 2138871 | Zbl 1119.28011